Alert archive / Wyoming / High Wind Watches in 2012
High Wind Watch 26, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind watch at Nov 20, 2012, 11:55 AM MST for 7 counties in Wyoming. It took effect at Nov 21, 2012, 2:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 20, 2012, 11:55 AM MST (18:55 UTC)
- In effect from
- Nov 21, 2012, 2:00 PM MST
- Expired
- Nov 21, 2012, 2:52 AM MST
- In force
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Converse County, WY, Goshen County, WY, Laramie County, WY, Niobrara County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 114 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 6.9 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1807 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
888 WWUS75 KCYS 201855 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1155 AM MST TUE NOV 20 2012 ...STRONG WEST WINDS WEDNESDAY AFTERNOON INTO THURSDAY AFTERNOON...HIGH WIND WATCH IN EFFECT FOR PORTIONS OF SOUTHEAST WYOMING... .AN AREA OF STRONG LOW PRESSURE IS FORECAST TO TRACK ACROSS MONTANA WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON. AS THIS LOW PRESSURE APPROACHES WESTERN MONTANA WEDNESDAY AFTERNOON...WEST WINDS WILL INCREASE...BECOMING STRONG INITIALLY IN OUR WIND PRONE AREAS OF ARLINGTON...BORDEAUX AND VEDAUWOO. THESE WINDS HAVE THE POSSIBILITY OF GUSTING IN EXCESS OF 60 MPH BY MID AFTERNOON WEDNESDAY. LATER WEDNESDAY NIGHT INTO THURSDAY MORNING...THESE STRONG WINDS ARE EXPECTED TO BECOME A LITTLE MORE WIDESPREAD...IMPACTING CARBON...CONVERSE AND NORTHERN ALBANY COUNTIES BY EARLY THURSDAY MORNING. WYZ106-110-116-117-211200- /O.NEW.KCYS.HW.A.0026.121121T2100Z-121122T2100Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 1155 AM MST TUE NOV 20 2012 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON. * TIMING...3 PM WEDNESDAY THROUGH 3 PM THURSDAY * WINDS...SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH SUSTAINED WITH GUSTS TO 65 MPH ARE POSSIBLE. * IMPACTS...STRONG WINDS WILL MAKE TRAVEL HAZARDOUS AT TIMES... ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS PLANNING TRAVEL ON INTERSTATE 25 NEAR BORDEAUX AND INTERSTATE 80 BETWEEN CHEYENNE AND LARAMIE AS WELL AS THE ARLINGTON AREA SHOULD BE PREPARED TO ENCOUNTER STRONG AND SUDDEN WIND GUSTS WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WYZ101-104-105-109-211200- /O.NEW.KCYS.HW.A.0026.121122T0300Z-121122T2100Z/ CONVERSE COUNTY LOWER ELEVATIONS-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL CARBON COUNTY- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...MUDDY GAP... MEDICINE BOW...RAWLINS...SINCLAIR...HANNA 1155 AM MST TUE NOV 20 2012 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON. * TIMING...WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON. * WINDS...WEST TO NORTHWEST WINDS OF 35 TO 40 MPH SUSTAINED WITH GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE. * IMPACTS...STRONG WINDS WILL MAKE TRAVEL HAZARDOUS AT TIMES... ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS PLANNING TRAVEL ON INTERSTATE 25 BETWEEN DOUGLAS AND CASPER AND INTERSTATE 80 NEAR RAWLINS SHOULD BE PREPARED TO ENCOUNTER STRONG AND SUDDEN WIND GUSTS WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
2 follow-up statements
552 WWUS75 KCYS 210414 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 914 PM MST TUE NOV 20 2012 ...STRONG WINDS WILL BE POSSIBLE WEDNESDAY AFTERNOON THROUGH THURSDAY ACROSS SOUTHEAST WYOMING... .STRONG WINDS WILL BE POSSIBLE WEDNESDAY AFTERNOON IN AREAS ALONG AND WEST OF THE LARAMIE RANGE WITH GUSTS AS POTENTIALLY AS HIGH AS 65 MPH. THEN WITH THE APPROACH AND PASSAGE OF A COLD FRONT WEDNESDAY NIGHT...THE STRONG WINDS WILL EXPAND TO MOST OF THE REST OF SOUTHEAST WYOMING AND CONTINUE THROUGH THURSDAY. THE STRONG WINDS ARE EXPECTED TO DIMINISH THURSDAY EVENING OVER THE REGION. WYZ102-107-108-115-118-119-211300- /O.EXB.KCYS.HW.A.0026.121122T1000Z-121122T2300Z/ NIOBRARA COUNTY-EAST PLATTE COUNTY-GOSHEN COUNTY-LARAMIE VALLEY- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...LUSK...GLENDO...WHEATLAND...CHUGWATER... GUERNSEY...TORRINGTON...LARAMIE...CHEYENNE...BURNS...CARPENTER... ALBIN...PINE BLUFFS 914 PM MST TUE NOV 20 2012 ...HIGH WIND WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON. * TIMING...LATE WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON. * WINDS...WEST TO NORTHWEST WINDS OF 35 TO 40 MPH WITH GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE. * IMPACTS...STRONG WINDS WILL MAKE TRAVEL HAZARDOUS AT TIMES... ESPECIALLY FOR HIGH PROFILE OR LIGHTWEIGHT VEHICLES. THIS INCLUDES INTERSTATE 25 BETWEEN COLORADO AND GLENROCK. MOTORISTS SHOULD BE PREPARED TO ENCOUNTER STRONG AND SUDDEN WIND GUSTS WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WYZ106-110-116-117-211300- /O.EXT.KCYS.HW.A.0026.121121T2100Z-121122T2300Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 914 PM MST TUE NOV 20 2012 ...HIGH WIND WATCH NOW IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON... THE HIGH WIND WATCH IS NOW IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON. * TIMING...3 PM WEDNESDAY THROUGH 3 PM THURSDAY * WINDS...SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH ARE POSSIBLE. * IMPACTS...STRONG WINDS WILL MAKE TRAVEL HAZARDOUS AT TIMES... ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS PLANNING TRAVEL ON INTERSTATE 25 NEAR BORDEAUX AND INTERSTATE 80 BETWEEN CHEYENNE AND LARAMIE AS WELL AS THE ARLINGTON AREA SHOULD BE PREPARED TO ENCOUNTER STRONG AND SUDDEN WIND GUSTS WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WYZ101-211300- /O.EXT.KCYS.HW.A.0026.121122T1000Z-121122T2300Z/ CONVERSE COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK 914 PM MST TUE NOV 20 2012 ...HIGH WIND WATCH NOW IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON... THE HIGH WIND WATCH IS NOW IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON. * TIMING...LATE WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON. * WINDS...WEST TO NORTHWEST WINDS OF 35 TO 40 MPH WITH GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE. * IMPACTS...STRONG WINDS WILL MAKE TRAVEL HAZARDOUS AT TIMES... ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS PLANNING TRAVEL ON INTERSTATE 25 BETWEEN DOUGLAS AND CASPER AND INTERSTATE 80 NEAR RAWLINS SHOULD BE PREPARED TO ENCOUNTER STRONG AND SUDDEN WIND GUSTS WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WYZ104-105-109-211300- /O.EXT.KCYS.HW.A.0026.121122T0000Z-121122T2300Z/ FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL CARBON COUNTY- INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...RAWLINS... SINCLAIR...HANNA 914 PM MST TUE NOV 20 2012 ...HIGH WIND WATCH NOW IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON... THE HIGH WIND WATCH IS NOW IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON. * TIMING...WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON. * WINDS...WEST TO NORTHWEST WINDS OF 35 TO 40 MPH WITH GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE. * IMPACTS...STRONG WINDS WILL MAKE TRAVEL HAZARDOUS AT TIMES... ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS PLANNING TRAVEL ON INTERSTATE 25 BETWEEN DOUGLAS AND CASPER AND INTERSTATE 80 NEAR RAWLINS SHOULD BE PREPARED TO ENCOUNTER STRONG AND SUDDEN WIND GUSTS WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WEILAND
205 WWUS75 KCYS 210952 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 252 AM MST WED NOV 21 2012 ...STRONG WINDS THIS AFTERNOON THROUGH THANKSGIVING DAY ACROSS SOUTHEAST WYOMING AND WESTERN NEBRASKA... .A DEVELOPING STRENGTHENING PRESSURE GRADIENT AND WINDS ALOFT WILL COMBINE TO PRODUCE STRONG WINDS BEGINNING AT MID AFTERNOON TODAY NEAR ARLINGTON...BORDEAUX...VEDAUWOO AND OVER THE INTERSTATE 80 SUMMIT BETWEEN LARAMIE AND CHEYENNE. THE STRONG WINDS WILL DEVELOP ACROSS NORTHERN CARBON COUNTY AND RAWLINS EARLY THIS EVENING. A COLD FRONT WILL QUICKLY SWEEP EASTWARD ACROSS THE REGION TONIGHT... WITH STRONG WINDS EXPECTED TO DEVELOP LATE TONIGHT OVER AND EAST OF INTERSTATE 25 IN SOUTHEAST WYOMING INCLUDING DOUGLAS...LUSK... TORRINGTON...WHEATLAND AND CHEYENNE. OVER WESTERN NEBRASKA ON THANKSGIVING...STRONG WINDS MAY DEVELOP FROM MID MORNING THROUGH AFTERNOON. THE STRONG WINDS WILL SUBSIDE EVERYWHERE BY EARLY EVENING THURSDAY. WYZ106-110-116-117-220000- /O.UPG.KCYS.HW.A.0026.121121T2100Z-121122T2300Z/ /O.NEW.KCYS.HW.W.0035.121121T2100Z-121122T2300Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 252 AM MST WED NOV 21 2012 ...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 PM MST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...2 PM TODAY THROUGH 4 PM MST THURSDAY * WINDS...SOUTHWEST TO WEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH. WINDS BECOMING WEST TO NORTHWEST LATE TONIGHT AND ON THANKSGIVING. * IMPACTS...STRONG WINDS WILL MAKE TRAVEL HAZARDOUS AT TIMES... ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS PLANNING TRAVEL ON INTERSTATE 25 NEAR BORDEAUX AND INTERSTATE 80 BETWEEN CHEYENNE AND LARAMIE AS WELL AS THE ARLINGTON AREA SHOULD BE PREPARED TO ENCOUNTER STRONG AND SUDDEN WIND GUSTS THIS AFTERNOON THROUGH THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ WYZ104-105-109-220000- /O.UPG.KCYS.HW.A.0026.121122T0000Z-121122T2300Z/ /O.NEW.KCYS.HW.W.0035.121122T0000Z-121122T2300Z/ FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL CARBON COUNTY- INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...RAWLINS... SINCLAIR...HANNA 252 AM MST WED NOV 21 2012 ...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 PM MST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...5 PM TODAY THROUGH 4 PM MST THANKSGIVING DAY. * WINDS...WEST TO SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS IN EXCESS OF 60 MPH. WINDS BECOMING WEST TO NORTHWEST LATE TONIGHT AND ON THANKSGIVING DAY. * IMPACTS...STRONG WINDS WILL MAKE TRAVEL HAZARDOUS AT TIMES... ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS PLANNING TRAVEL ON INTERSTATE 25 BETWEEN DOUGLAS AND CASPER AND INTERSTATE 80 NEAR RAWLINS SHOULD BE PREPARED TO ENCOUNTER STRONG AND SUDDEN WIND GUSTS WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ WYZ101-102-107-108-115-118-119-220000- /O.UPG.KCYS.HW.A.0026.121122T1000Z-121122T2300Z/ /O.NEW.KCYS.HW.W.0035.121122T1000Z-121122T2300Z/ CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-LARAMIE VALLEY- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...LUSK...GLENDO... WHEATLAND...CHUGWATER...GUERNSEY...TORRINGTON...LARAMIE... CHEYENNE...BURNS...CARPENTER...ALBIN...PINE BLUFFS 252 AM MST WED NOV 21 2012 ...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 4 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 3 AM TO 4 PM MST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...3 AM TO 4 PM MST THANKSGIVING DAY. * WINDS...WEST TO NORTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS IN EXCESS OF 60 MPH. * IMPACTS...STRONG WINDS WILL MAKE TRAVEL HAZARDOUS AT TIMES... ESPECIALLY FOR HIGH PROFILE OR LIGHTWEIGHT VEHICLES. THIS INCLUDES INTERSTATE 25 BETWEEN COLORADO AND GLENROCK. MOTORISTS SHOULD BE PREPARED TO ENCOUNTER STRONG AND SUDDEN WIND GUSTS LATE WEDNESDAY NIGHT THROUGH THANKSGIVING AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ NEZ002-003-019>021-054-055-095-096-220000- /O.NEW.KCYS.HW.A.0027.121122T1600Z-121122T2300Z/ DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY... HARRISON...AGATE 252 AM MST WED NOV 21 2012 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. * TIMING...9 AM TO 4 PM MST THANKSGIVING DAY. * WINDS...NORTHWEST WIND 30 TO 40 MPH WITH GUSTS TO 60 MPH. * IMPACTS...STRONG WINDS MAY MAKE TRAVEL HAZARDOUS AT TIMES... ESPECIALLY FOR HIGH PROFILE OR LIGHTWEIGHT VEHICLES. THIS INCLUDES INTERSTATE 80 BETWEEN WYOMING AND THE COUNTY LINE EAST OF SIDNEY. MOTORISTS SHOULD BE PREPARED TO ENCOUNTER STRONG AND SUDDEN WIND GUSTS ON THANKSGIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ RUBIN
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Nov 20, 10:14 AM MST, 1 hour 41 minutes earlier.
Area forecast discussion, Nov 20, 10:14 AM MST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1014 AM MST TUE NOV 20 2012 .AVIATION...18Z TAFS VFR CONDITIONS EXPECTED. STRONG WESTERLY WINDS WITH GUSTS INTO THE LOW 30KT RANGE WILL CREATE LOW LEVEL TURBULENCE FOR OUR SOUTHEAST WYOMING AIRPORTS AND ACROSS MOUNTAIN TOPS THIS AFTERNOON. WINDS EXPECTED TO WEAKEN SIGNIFICANTLY AFTER SUNSET. WINDS WILL THEN INCREASE SIGNIFICANTLY WEDNESDAY TOWARDS 18Z...BECOMING STRONGER THAN THIS AFTERNOONS WINDS. CLAYCOMB && PREV DISCUSSION... /ISSUED 312 AM MST TUE NOV 20 2012/ SHORT TERM...TODAY THROUGH THANKSGIVING DAY... WATER VAPOR IMAGERY SHOWED AN UPPER LEVEL RIDGE ANCHORED FROM THE DAKOTAS TO THE FOUR CORNERS. A STRONG SOUTHWEST TO NORTHEAST FLOW ALOFT ENCOMPASSED THE PACIFIC NORTHWEST IN ADVANCE OF A POTENT UPPER TROUGH. MOST OF THE MID AND UPPER LEVEL MOISTURE WAS RELEGATED OVER THE NORTHERN ROCKIES AND PACIFIC NORTHWEST. THE REGIONAL SURFACE ANALYSIS DEPICTED A SURFACE RIDGE FROM WESTERN WYOMING TO THE FOUR CORNERS...AND A LEE TROUGH FROM CENTRAL MONTANA TO THE WESTERN NEBRASKA PANHANDLE. THE GRADIENT BETWEEN THESE TWO FEATURES WAS PRODUCING GUSTY WEST TO SOUTHWEST WINDS WEST OF THE LARAMIE RANGE. WINDS BETWEEN LARAMIE AND RAWLINS HAVE BEEN SUSTAINED BETWEEN 30 AND 40 MPH WITH GUSTS TO 55 MPH IN THE ARLINGTON AREA. BOTH THE 00Z NAM AND SREF MODELS MOVE THE UPPER RIDGE EAST INTO THE PLAINS AND SOUTHERN ROCKIES TODAY...RESULTING IN A SOUTHWEST FLOW ALOFT THROUGH WEDNESDAY. 700MB TEMPERATURES WILL RANGE FROM 2 TO 5C TODAY WITH MILDER TEMPERATURES FOR THE EASTERN PLAINS AND WESTERN PANHANDLE COURTESY OF DOWNSLOPE WINDS. HERE TEMPERATURES WILL BE WELL ABOVE SEASONAL NORMALS WITH HIGHS IN THE 60S. 40S AND 50S WILL PREVAIL OVER AND WEST OF THE LARAMIE RANGE. 700MB WINDS OF 25 TO 35 KT WILL GENERATE GUSTY WEST TO SOUTHWEST WINDS OF 40 TO 50 MPH WEST OF THE LARAMIE RANGE. THESE WINDS WILL LIKELY CONTINUE TONIGHT AS THE GRADIENT REMAINS TIGHT. A MIXED BOUNDARY LAYER WILL KEEP TEMPERATURES IN THE 30S TONIGHT. WEDNESDAY WILL BE THE WARMEST DAY OF THE SHORT TERM AS THE DOWNSLOPE WESTERLY FLOW INCREASES IN ADVANCE OF AN APPROACHING COLD FRONT AND UPPER TROUGH. 700MB TEMPERATURES WILL BE SIMILAR TO TODAY. HIGHS WILL BE IN THE 60S TO AROUND 70 FOR THE EASTERN PLAINS AND WESTERN PANHANDLE. THE NAM AND SREF 700MB WINDS RAMP UP TO 35 TO 45 KT WEDNESDAY AFTERNOON AND NIGHT. THE I-25 AND I-80 WIND CORRIDORS WILL BECOME SUSCEPTIBLE TO POTENTIAL HIGH WINDS DURING THIS TIME. GFS 700MB WINDS OF 50 TO 55 KT ARE PROGGED FOR WEDNESDAY NIGHT AND EARLY THURSDAY MORNING WITH THE FRONTAL PASSAGE. THURSDAY WILL BE MUCH COOLER IN THE WAKE OF THE COLD FRONT AND UPPER TROUGH...ALONG WITH STRONG AND GUSTY NORTHWESTERLY WINDS. 700MB TEMPERATURES THURSDAY AFTERNOON WILL RANGE FROM -8 TO -12C. TEMPERATURES WILL BE CLOSER TO SEASONAL NORMALS WITH HIGHS IN THE 40S AND LOWER 50S. LONG TERM...THURSDAY NIGHT THROUGH MONDAY... CONGRUENCY AND CONSISTENCY OF MODELS IS QUITE HIGH...LEADING TO HIGH CONFIDENCE IN THEIR RESPECTIVE SOLUTION. THURSDAY NIGHT...CLEAR AND QUIESCENT NOCTURNAL OVERNIGHT ON TAP ON THE HEELS OF DRY NORTHWEST FLOW ALOFT. MINIMA TEMPERED BY RELATIVELY DECENT SURFACE MIXING AND A MODERATING AIRMASS. FRIDAY...TRADITIONAL BLACK FRIDAY QUITE DEVOID OF INCLEMENT WEATHER AS SPEEDY DRY NORTHWEST FLOW ALOFT PROMOTES A HEALTHY SURFACE LEE TROUGH FORMATION...AIDING IN A RELATIVELY MILD POST THANKSGIVING DAY. SATURDAY...MILD OUTDOOR WEATHER ENTHUSIASTS WILL BE TREATED TO ANOTHER LATE NOVEMBER UNUSUALLY BALMY DAY AS THE FLOW ALOFT BACKS TO WEST NORTHWEST AND STRENGTHENS...AIDING IN PROMOTING A HEALTHY SURFACE LEE TROUGH WITH DOWNSLOPE KATABATIC WARMING SOARING MAXIMA ABOUT 15 DEGREES ABOVE CLIMATOLOGICAL NORMALS. SUNDAY...MODELS NOW SHOWING COLD CANADIAN ORIGIN AIR INVADING FROM OUR NORTH WITH TEMPERATURES LIKELY FALLING FROM EARLY MORNING MAXIMA AS COLD AIR ADVECTION DEVELOPS. FOR NOW...WILL BLEND MAXIMA WITH OUR NEIGHBORING OFFICES TO BLEND AND SPEAK WITH ONE VOICE...THOUGH SUSPECT OUR MAXIMA WILL LIKELY BE LOWERED WITH FUTURE MODEL RUNS CONSISTENCY AND CONGRUENCY. INCREASING PRECIPITATION CHANCES AS THE DAY PROGRESSES AND AS THE AIRMASS SATURATES AND LIFT IS PRODUCED BY UPSLOPE...DYNAMICS AND THE BAROCLINIC BAND OVERHEAD. WILL TREND POPS UP...THOUGH SUSPECT THESE WILL NEED TO BE RAISED FURTHER AS MORE MODEL RUNS CONFIRM DECENT AREAL PRECIPITATION COVERAGE. MONDAY...COLD AND UNSETTLED AS BROAD CYCLONIC FLOW ALOFT PREVAILS OVER THE NORTHERN ROCKIES AND NORTHERN PLAINS STATES WITH UPSLOPE LIFT AND NEARLY SATURATED LOW AND MID LEVELS SUGGESTING AT LEAST A SCATTERED COVERAGE OF LIGHT SNOWS. MAXIMA WILL STRUGGLE TO CLIMB TO NEAR FREEZING BASED ON PROJECTED THICKNESSES AND EXPECTED CLOUD COVER. AVIATION...06Z TAF ISSUANCE... VFR CONDITIONS WILL CONTINUE OVER THE CWA THROUGH WEDNESDAY. MID AND HIGH LEVEL CLOUDS WILL SPREAD OVER THE REGION TUESDAY MORNING AND CONTINUE THROUGH WEDNESDAY NIGHT. WESTERLY SURFACE WINDS WILL GUST AS HIGH AS 40 KNOTS IN SOME AREAS ALONG AND WEST OF THE LARAMIE RANGE BETWEEN 14Z TUESDAY AND 01Z WEDNESDAY. STRONGER WINDS ARE LIKELY WEDNESDAY AND ESPECIALLY WEDNESDAY NIGHT AS A COLD FRONT MOVES ACROSS THE CWA. FIRE WEATHER... A RIDGE OF HIGH PRESSURE AT THE SURFACE AND ALOFT WILL PRODUCE UNSEASONABLY MILD TEMPERATURES THROUGH WEDNESDAY. MINIMUM RELATIVE HUMIDITIES THIS AFTERNOON WILL RANGE FROM 20 TO 30 PERCENT OVER THE EASTERN PLAINS AND WESTERN PANHANDLE. IT WILL BE WINDY ALONG AND WEST OF THE LARAMIE RANGE TODAY WITH WEST WINDS GUSTING BETWEEN 40 AND 50 MPH. THESE STRONG WINDS WILL SPREAD ONTO THE EASTERN PLAINS WEDNESDAY WITH GUSTS OF 25 TO 35 MPH. WHEN COMBINED WITH MINIMUM RELATIVE HUMIDITIES FROM 15 TO 20 PERCENT...NEAR CRITICAL FIRE WEATHER CONDITIONS WILL RESULT. A STRONG COLD FRONT WILL SWEEP SOUTHEAST THROUGH THE DISTRICTS LATE WEDNESDAY NIGHT AND EARLY THURSDAY MORNING...BRINGING MUCH COOLER TEMPERATURES... HIGHER RELATIVE HUMIDITIES AND STRONG NORTHWEST WINDS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/FIRE WEATHER...JAMSKI LONG TERM/AVIATION...RUBIN
Hazardous weather outlook, Nov 20, 4:37 AM MST, 7 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 437 AM MST TUE NOV 20 2012 WYZ101>119-211200- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 437 AM MST TUE NOV 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT GUSTY WEST TO SOUTHWEST WINDS OF 40 TO 50 MPH WILL CONTINUE FOR AREAS ALONG AND WEST OF THE LARAMIE RANGE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LOW RELATIVE HUMIDITY AND GUSTY WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WILL CREATE NEAR CRITICAL FIRE WEATHER CONDITIONS FOR THE EASTERN PLAINS WEDNESDAY AFTERNOON. GUSTY WEST TO NORTHWEST WINDS UP TO 55 MPH WILL BE POSSIBLE WEDNESDAY NIGHT AND THURSDAY WITH THE PASSAGE OF A COLD FRONT. MUCH COLDER TEMPERATURES AND CHANCES FOR SNOW WILL RETURN TO THE AREA SUNDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-211200- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 437 AM MST TUE NOV 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY GUSTY NORTHWEST WINDS UP TO 40 MPH WILL BE POSSIBLE THURSDAY WITH THE PASSAGE OF A COLD FRONT. MUCH COLDER TEMPERATURES AND CHANCES FOR SNOW WILL RETURN TO THE AREA SUNDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE JAMSKI
Nearby
High Wind Watches in Wyoming, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.